Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Advised rosuvastatin and fenofibrate for high cholesterol. What are the side effects?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 869 Questions
hi i am XXXXXXX 33 years cholesterol levels are high triglycerides being 312.6 , ldl 140, hdl 37.3, cholesterol 213.1, my doctor advised me to take Rosuvas f 20 ( rosuvastatin & fenofibrate) it okay to take this medicine as i read some disturbing side effects if this combination is taken
Posted Sat, 14 Dec 2013 in Diabetes
Answered by Dr. Pratap VGM 1 hour later
Brief Answer: Side effects reported Detailed Answer: Dear sir/madam Welcome to healthcare magic After reviewing your quiery, let me guide you some of the vital points regarding use of statins and fibrates in combination.. There are some evidence that clearly tells that use of the above mentioned combination cause rhabdomyolysis, it means brake down of skeletal muscle protiens hich is charactorised by chronic muscle ache after starting drugs Secondly these drugs cause acute renal failure, in some patients.. fibrates are not proved to be cardiovascular safe.. It wont cause side effects in every patients, but there is evidence that it causes these adverse effects.. If you want to reduce triglycerides there are so many other alternative drugs like nicotinamide, eztibimide, and inositol.. even orlistat cause reduction of tryglycerides.. so consult you doctor for choosing best drug to reduce tryglycerides.. Hope this information is helpful Thanks
Above answer was peer-reviewed by
Follow-up: Advised rosuvastatin and fenofibrate for high cholesterol. What are the side effects? 27 hours later
how much time does it take to chronic muscle ache after taking the medicines..i mean can u be more clear on the symptoms ....i also have diabetes type 2 with fasting 112 and pp 273 and HBA1C to be doctor gave me glimulin mf two tabs a day...also another capsule optisulin which is chromium with vitamins...can u tell me if these are fine
Answered by Dr. Pratap VGM 5 hours later
Brief Answer: post prandial hyperglycemia Detailed Answer: Dear sir These symptoms will start with in few days of ingesting tablets. But some people tolerate them well without those symptoms. But we can see the evidence with testing. Secondly after reviewing you sugar levels you have high post prandial sugars which needs to be controlled properly. The current medicines has least actions on post prandial sugars. There are prandial regulators such as acarbose or voglibose. You might need to add these drugs during meal time. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor